See Alike in...

Alike App

Browser

Beepo

846d

Okay. First of all I’m so so sorry for the long paragraph. This is something that has been bothering me for a while. I’m taking Levetiracetam for my epilepsy and it’s the only medicine I’ve ever taken since I was diagnosed when I was 12. I’ve never looked at the side effects until last year. And some of it included worsening depression and anxiety and instances with irritation. I’ve never went to my doctor to see if I suffer from depression and anxiety. But I get emotional and extremely irritated easily and I’ve had times where I feel like I can’t do anything anymore. Or times when I get extremely nervous or too scared to do stuff like ask my manager or professor important questions. I never thought it could be my medicine until I looked at the side effects I always thought that’s who I was since I can hardly remember what I was like before I was 12. So I guess my question is, is there a way to tell if it’s the medicine that’s effecting you or something else?

Top reply
    • chxrryblxssom

      845d

      A lot of medications list irritability, anxiety, and depression as side effects. It could be or it could not be caused by keppra. Personally, I would still take keppra - since, it’s been the one medication that’s helped you for so long & it can be very tricky to find a medication that does help. Maybe seeing a therapist to talk to would help. If that doesn’t work, then maybe you could try antidepressants. But, to be honest, antidepressants are not all they’re cracked up to be. They help some people, but sometimes they’re not for everyone. I hope you can get things figured out.

    • chxrryblxssom

      845d

      A lot of medications list irritability, anxiety, and depression as side effects. It could be or it could not be caused by keppra. Personally, I would still take keppra - since, it’s been the one medication that’s helped you for so long & it can be very tricky to find a medication that does help. Maybe seeing a therapist to talk to would help. If that doesn’t work, then maybe you could try antidepressants. But, to be honest, antidepressants are not all they’re cracked up to be. They help some people, but sometimes they’re not for everyone. I hope you can get things figured out.

    • Mlric7

      845d

      Unfortunately you can only base it off of what you felt before the medication but the bad part about seizure medication can be the side effects.. I have non epileptic seizures so I do understand but I am on lamotrigine for it, it also helps with bipolar because it has a mood stabilizer

    • Beepo

      845d

      Oh! Thank you so much. I was afraid to change my medicine. I haven’t had a seizure since I’ve been on it and my doctor says it’s the best one in terms of the side effects. But I’m going to talk to my doctor and see what she recommends.

    • moonflower

      846d

      I went through a similar experience with my migraines. I was on amitriptyline for a little over 2 years. During this time frame (age 14-16) I fell into a deep depression and had a lot of similar symptoms to what you’re discussing. my neurologist happened to change my medication because I said I wanted to try something new. as soon as I got off the medicine, my world CHANGED. of course being a teenager is difficult, but I didn’t realize how much this medicine was hurting me until I got off it. so to answer your question, I don’t exactly know. However, the fact that you’re questioning this makes me believe it’s worth looking into. Talk to your doctor and see what they suggest. Antidepressants also improved my condition drastically, but staying on a medicine that kills your mental health isn’t worth it. good luck! :)

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion